Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2000, 6:37 PM EDT for Brown County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2000, 6:37 PM EDT (22:37 UTC)
- Expired
- Jul 4, 2000, 7:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Brown County, OH
The radar
The Cincinnati radar (KILN), 54 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340 WUUS51 KILN 042237 SVRILN OHC015-042315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 637 PM EDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN SOUTHWEST OHIO... * UNTIL 715 PM EDT... * AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MOUNT ORAB...OR ABOUT 11 MILES NORTH OF GEORGETOWN...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SARDINIA... MOUNT ORAB... BROWNSTOWN... ARNHEIM... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ FRANKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:55 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 4, 2:55 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 255 PM EDT TUE JUL 4 2000 LTST SFC ANLYS SHWS A STATIONARY FNT DRAPPED FM IA THRU CNTRL IL...CNTRL IN AND CNTRL OH. FNT LOOKS TO BE FM MIE...TO JUST S OF DAY TO LHQ. A FEW ISOLD SHWRS/TSTMS HV DVLPD INVOF THIS BNDRY IN ERN IN AND FAR WRN OH WHERE MST UNSTBL AIR EXISTS WITH CAPES ABV 3000 J/KG. ALSO...APPEARS TO BE AN OLD CNVCTV BOUNDARY ACRS FAR NRN KY WHERE BEST LO LVL MSTR CNVRGC EXISTS. AMPLFIED FLO PTN WITH UPR RDG OVR PLNS PLACING OH IN NW FLO. MODELS HV TRENDED FARTHER S WITH FNTL BNDRY. S/WV OVR UPR MS VLY TO DROP INTO OH VLY LT TNGT INTO WED. XPCT A SERIES OF WAVES WITH THE MST SIGNIFICANT WV COMING THRU WED AFTN. FOLLOWED SOLN CLOSER TO ETA WITH NGM APPEARING A BIT TOO STG WITH WV AND AVN APPEARS TOO SLOW WITH THIS FEATURE. BEST LO LVL CNVRGC AND PE/S 1.5 TO 1.8 INCHES ACRS CVG AREA LT TNGT INTO WED. PWS/ BTWN 1.8 AND 2.0 INCHES SHUD SUPP LCL HVY RAIN. ATTM IT APPEARS THAT HEAVIEST AXIS OF RN WL BE S OF WHERE THE HVY RAIN FELL ON MON. WL MENT HVY RAIN PSBL IN CVG ZONE TNGT AND CVG AND PMH ZONE ON WED. WL TREND POPS FM LKLY SW TO LO CHC POP IN CNTRL OH LT TNGT. TEMP WISE WL STICK CLOSER TO WRMR FWC TNGT. WL CONT LKLY POPS S AND TREND OFF TO CHC POPS FAR N ON WED WITH SFC WV LKLY PASSING JUST S OF CVG. HEAVIEST RN WL LKLY FALL ALONG AND S OF OH RVR WHERE HIGHEST PWS/S WL EXIST. TEMP WISE WL CARVE FWC TEMPS BACK A BIT DUE TO CLDS AND RN. PRECIP EXPECTED TO END ERLY ON WED NGT WITH PARTIAL CLRG DVLPG AS FNT DROPS S OF AREA AND RDG BLDS INTO THE AREA. .ILN...NONE. RANDALL
In the hours before
Local storm report, Jul 4, 6:05 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT TUE JUL 04 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 2 NNE ROME OH WIND DAMAGE
07/04/00 ADAMS NUMEROUS TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:46 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 44 min |
| Jul 4, 6:57 PM EDT | Tornado Warning | ILN | Brown | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.